National patient safety alertMHRA
Class 1 Medicines Recall Notification patient safety alert over a strength or dose problem
Eaststone Limited is initiating a recall of all batches of quetiapine oral suspension products due to a potential risk of overdose, which could have consequences for the safety of patients.
What to do now
The problem with Class 1 Medicines Recall Notification is strength: the dose in the affected batches may be higher or lower than the label says.
- Keep taking your medicine unless a healthcare professional tells you otherwise.
- Check the batch number and expiry date on your pack against the list on this page.
- If it matches, your pharmacist can swap it or arrange an alternative.
- Report suspected side effects to the MHRA Yellow Card scheme.
Why it matters. A medicine that is weaker than stated may not control the condition it treats; one that is stronger may cause side effects.
Symptoms and when to get help
Look out for
- a side effect you have not had before
- your condition not being controlled as well as usual
Get help urgently
- signs of a severe allergic reaction, such as swelling of the face or throat or difficulty breathing — call 999
- if you feel unwell and are worried, speak to a pharmacist, your GP or NHS 111
This is general information based on NHS public guidance, not medical advice. In an emergency call 999. For urgent advice use NHS 111 (NHS 24 on 111 in Scotland) or, in Northern Ireland, your GP or out-of-hours service.
Replacements and prescriptions
Talk to the pharmacist who dispensed the medicine. They have the batch information and can arrange a replacement.
If you bought it over the counter, return it to the pharmacy or shop for a refund or replacement.
From the official notice
Published by the Medicines and Healthcare products Regulatory Agency (NatPSA/2026/002/MHRA). Quoted as issued.
Summary
Eaststone Limited is initiating a recall of all batches of quetiapine oral suspension products due to a potential risk of overdose, which could have consequences for the safety of patients.
The risk
This alert is for action by: primary and secondary care, specifically those involved in pharmacy services, including dispensing general practices and those involved in the prescribing for mental health conditions. This is a safety critical and complex National Patient Safety Alert.
Implementation should be coordinated by an executive leader (or equivalent role in organisations without executive boards) supported by Chief Pharmacists, as well as leaders in general practice and community pharmacy.
Advice for healthcare professionals
Actions required to complete by 05 February 2026
The action to recall should be coordinated by the Chief Pharmacist/Superintendent Pharmacist or Responsible Pharmacist and Dispensing GPs in the first instance, with support from other HCPs. Stop supplying the impacted batch immediately. Quarantine all remaining stock and return it to your supplier/MAH using your supplier’s approved process.
Stop supplying the Eaststone Limited product immediately. Quarantine all remaining stock and return it to your supplier using your approved process.
Eaststone Limited have full traceability of healthcare customers they have supplied directly and have already initiated communication and recall action, therefore most healthcare professionals will be made directly aware via the company.
Pharmacy professionals and other healthcare professionals involved in dispensing medicinal products should identify and immediately contact all patients who have been dispensed the impacted products and ask them to confirm if they have remaining stock within their possession. If batch/product traceability information is not available, all patients dispensed this product since 26 October 2025 to 26 January 2026 should be contacted.
If any patients are identified with this product, pharmacy professionals and other healthcare professionals involved in dispensing should also contact the patients GP, or healthcare professional responsible for the care of the patient if this information is available (e.g. specialist prescriber or nurse) and advise that the patient may have taken twice the intended dose due to a manufacturing error. Therefore, immediate ongoing treatment of the patient needs to be reviewed. As this is a specialist use product, patients may require plasma level monitoring and ECG and other clinicians and healthcare professionals may need to be involved in the patients review and to consider alternative treatment options, where appropriate.
Healthcare professionals should be aware of and discuss the risk of overdose which can present as severe central nervous system depression (sedation, coma, respiratory depression), confusion and agitation, seizures tachycardia, and hypotension with patients and advise them to contact the healthcare professional responsible for their care, or their community psychiatric nurse, or carer to seek medical attention if these symptoms develop.
A manufacturing error has been identified for all batches of quetiapine oral suspension made by Eaststone Limited which means the product contains twice as much quetiapine compared to the amount that was prescribed.
Your pharmacist or other healthcare professionals should contact you if you have been dispensed the impacted products and ask you to confirm if you still have some medicine within your possession.
However, it is important that if you are taking quetiapine oral suspension, you should check to see if you have any of the specific batches at home. The batch number and expiry date can be found on the bottle and/or dispensing label. If you are unsure or unable to locate the batch number and expiry date, please contact your pharmacist for further advice.
Patients should be aware of the symptoms of overdose such as extreme drowsiness, vomiting, dizziness or confusion, slow or shallow breathing. If they experience any of these symptoms, then they should seek immediate medical assistance or visit the nearest accident and emergency centre.
Patients are advised to not stop taking their medication until they have spoken to their doctor. This is because suddenly stopping your medication also carries risks of severe side effects.
Advice for patients
NatPSA/2026/002/MHRA
A manufacturing error has been identified for all batches of quetiapine oral suspension made by Eaststone Limited which means the product contains twice as much quetiapine compared to the amount that was prescribed.
Your pharmacist or other healthcare professionals should contact you if you have been dispensed the impacted products and ask you to confirm if you still have some medicine within your possession.
However, it is important that if you are taking quetiapine oral suspension, you should check to see if you have any of the specific batches at home. The batch number and expiry date can be found on the bottle and/or dispensing label. If you are unsure or unable to locate the batch number and expiry date, please contact your pharmacist for further advice.
Patients should be aware of the symptoms of overdose such as extreme drowsiness, vomiting, dizziness or confusion, slow or shallow breathing. If they experience any of these symptoms, then they should seek immediate medical assistance or visit the nearest accident and emergency centre.
Patients are advised to not stop taking their medication until they have spoken to their doctor. This is because suddenly stopping your medication also carries risks of severe side effects.
Your pharmacist, GP/doctor, or other healthcare professional will contact you as soon as possible to consider review of your treatment and to discuss any potential side effects experienced and ongoing monitoring. They will also advise on switching to an alternative treatment. Patients who have taken the affected batches previously may also be contacted for a review.
Any patient that may be worried that they have taken an affected batch can contact their healthcare professional to discuss any questions they may have.
Patients who experience adverse reactions or have any questions about their medication should seek medical attention. Any suspected adverse reactions should also be reported via the MHRA Yellow Card scheme .
Open the MHRA notice
Questions
Why has Class 1 Medicines Recall Notification been recalled?
The problem with Class 1 Medicines Recall Notification is strength: the dose in the affected batches may be higher or lower than the label says. A medicine that is weaker than stated may not control the condition it treats; one that is stronger may cause side effects.
How do I know if my medicine is affected?
The notice describes the affected product rather than listing codes. Compare the product name, pack size and where you bought it with the official notice.
What should I do now?
Keep taking your medicine unless a healthcare professional tells you otherwise. Check the batch number and expiry date on your pack against the list on this page.
Do I need a new prescription?
Talk to the pharmacist who dispensed the medicine. They have the batch information and can arrange a replacement. If you bought it over the counter, return it to the pharmacy or shop for a refund or replacement.